Top answers from doctors based on your search:
Disclaimer

can computer screens contribute to the development of cataracts

A 54-year-old member asked:
Dr. Robert Chang
Specializes in Ophthalmology
No: Unless there was something faulty about the screen and emitting too much radiation (extremely unlikely), there is no association. More commonly is ey ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 55-year-old member asked:
Dr. Andrew Shatz
25 years experience Ophthalmology
No: Cataracts are the "greay hair" of the eyes. Everyone gets them as they age. Certain chemicals (steroids, chemotherapy) and exposure to high levels of ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Richard Scartozzi
18 years experience Retinal Surgery
No: It can exacerbate dry eyes which can cause some difficulty with vision. You can use otc artificial tear eye drops to help.
A 43-year-old member asked:
Dr. Terence Grogan
24 years experience Family Medicine
No: If it did we would all go blind. There are no credible studies to link prolonged viewing of tv or computer screens to cataract development.
1
1 thank
A 54-year-old member asked:
Dr. Richard Bensinger
51 years experience Ophthalmology
No: There is no relationship b etween computer use and the formation or causation of cataracts.
A 53-year-old member asked:
Dr. Thomas Wolf
40 years experience Ophthalmology
No: Not in my opinion. Most cataracts are age related. Some also due to long term steroid use or medical conditions.
A 43-year-old member asked:
Dr. Ilan Cohen
24 years experience Ophthalmology
No: Using the computer after cataract surgery can cause no ill effects and is perfectly safe.
A 65-year-old male asked:
Dr. Richard Bensinger
51 years experience Ophthalmology
No effect: Computer use does not harm the eyes nor does it change eye power. It is fatiguing and drying but these are momentary and no permanent changes.
1
1 thank
A 54-year-old member asked:
Dr. Federico Mattioli
24 years experience LASIK Surgery
Yes: There is no known problem from computer use after cataract surgery. If prolonged, anyone may experience temporary eye fatigue and/or dryness. Focuse ... Read More
6
6 thanks
A 66-year-old female asked:
Dr. Neal Sher
Dr. Neal Sher answered
49 years experience LASIK Surgery
Glasses prescription: This may depend on your refractive error (eye glass prescription). You need less magnification for a computer that has a different focal distance than ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month